MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM

HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM
Catalog Number 902615
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The procedure to replace the peristaltic tubing does not require opening of the mid-bay drawer.Hologic performed a risk assessment and noted no product impact as the issue was due to hologic personnel not following procedure.Hologic concludes that the incident was caused by a user error (failure to follow instructions and lapse in attention) by hologic mas and operator.Hologic has not been informed of any additional adverse customer outcomes related to this situation.
 
Event or Problem Description
On february 13th, 2025, a hologic molecular application specialist (mas) reported to hologic that a customer operator got injured whilst replacing the peristaltic tubing on panther instrument serial number (b)(6).While the mas instructed the customer to change the peristaltic tubing, the customer accidentally dropped the clamp inside of the instrument and the instrument¿s mid-bay drawer had to be opened to retrieve the part.When closing the drawer, the customer¿s hand was accidentally pinched.The customer¿s hand was examined by the lab¿s medical staff and a cooling pack was applied.The customer discontinued work for the remainder of the day.Customer returned to work the next day and noted feeling better.Hologic has not been informed of any additional adverse customer outcomes related to this situation.

Brand Name
PANTHER INSTRUMENT
Common Device Name
HOLOGIC PANTHER, INSTRUMENT SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
geovan rich
10210 genetic center drive
san diego, CA 92121
6199972348
MDR Report Key21586663
Report Number2024800-2025-00010
Device Sequence Number8868578
Product Code OOI
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
K171963
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number902615
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown